Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 6, NWS Mobile, AL

January 25, 2017

NWS Mobile, AL issued this small craft advisory at Jan 25, 2017, 2:56 AM CST. It took effect at Jan 25, 2017, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 2:56 AM CST (08:56 UTC)
In effect from
Jan 25, 2017, 9:00 PM CST
Expired
Jan 26, 2017, 12:00 PM CST
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

028 
WHUS74 KMOB 250856
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
256 AM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT INTO THURSDAY MORNING...

.A COLD FRONT APPROACHING FROM THE WEST MOVES THROUGH THE MARINE
AREA TONIGHT. A MODERATE TO STRONG SOUTHERLY FLOW DEVELOPS TODAY
AHEAD OF THE FRONT...THEN SWITCHES TO A STRONG OFFSHORE FLOW IN THE
WAKE OF THE FRONT WHICH SUBSIDES SOMEWHAT ON THURSDAY.

GMZ650-655-670-675-251700-
/O.NEW.KMOB.SC.Y.0006.170126T0300Z-170126T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
256 AM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
THURSDAY. 

* WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET
  WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ631-632-251700-
/O.NEW.KMOB.SC.Y.0006.170126T0600Z-170126T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
256 AM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

* WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS WITH FREQUENT HIGHER
  GUSTS.

* WAVES...BECOMING ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
842 
WHUS74 KMOB 252011 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT INTO THURSDAY MORNING...

.A COLD FRONT APPROACHING FROM THE WEST MOVES THROUGH THE MARINE
AREA TONIGHT. A MODERATE TO STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF
THE FRONT...THEN SHIFTS TO A STRONG OFFSHORE FLOW IN THE WAKE OF THE
FRONT OCCURRING MOSTLY THURSDAY MORNING. 

GMZ650-655-670-675-260600-
/O.CON.KMOB.SC.Y.0006.170126T0300Z-170126T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
211 PM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST THURSDAY...

* WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ631-632-260600-
/O.CON.KMOB.SC.Y.0006.170126T0600Z-170126T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
211 PM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST THURSDAY...

* WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS WITH FREQUENT HIGHER 
  GUSTS. 

* WAVES...BECOMING ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
683 
WHUS74 KMOB 260216
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
816 PM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT INTO THURSDAY MORNING...

.A COLD FRONT APPROACHING FROM THE WEST MOVES THROUGH THE MARINE
AREA TONIGHT. A MODERATE TO STRONG SOUTHERLY FLOW DEVELOPS AHEAD
OF THE FRONT...THEN SHIFTS TO A STRONG OFFSHORE FLOW IN THE WAKE
OF THE FRONT OCCURRING MOSTLY THURSDAY MORNING.

GMZ650-655-670-675-261100-
/O.CON.KMOB.SC.Y.0006.170126T0300Z-170126T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
816 PM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ631-632-261100-
/O.CON.KMOB.SC.Y.0006.170126T0600Z-170126T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
816 PM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST THURSDAY...

* WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS WITH FREQUENT HIGHER 
  GUSTS. 

* WAVES...BECOMING ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
035 
WHUS74 KMOB 260841
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
241 AM CST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT INTO THURSDAY MORNING...

.A STRONG OFFSHORE FLOW DECREASES GRADUALLY TODAY IN THE WAKE OF A
COLD FRONT...WITH A MODERATE TO OCCASIONALLY STRONG FLOW FOLLOWING
FOR TONIGHT INTO SATURDAY.

GMZ650-655-670-675-261800-
/O.CON.KMOB.SC.Y.0006.000000T0000Z-170126T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
241 AM CST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ631-632-261500-
/O.CON.KMOB.SC.Y.0006.000000T0000Z-170126T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
241 AM CST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTH TO NORTHWEST NEAR 20 KNOTS WITH HIGHER GUSTS.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
334 
WHUS74 KMOB 261556 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
956 AM CST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH NOON CST TODAY...

.A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE
MARINE AREA THROUGH THIS MORNING...DIMINISHING BY AFTERNOON.
NORTHERLY WINDS AND SEAS WILL REBUILD SLIGHTLY LATE TONIGHT AND EARLY
FRIDAY AS COOLER AIR DRAINS SOUTH OVER THE NORTHERN GULF.

GMZ650-655-670-675-261800-
/O.CON.KMOB.SC.Y.0006.000000T0000Z-170126T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
956 AM CST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 10:51 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jan 24, 10:51 PM CST, 4 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1051 PM CST Tue Jan 24 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR conditions will prevail through much of the
period. Some patchy MVFR fog is possible very early Wednesday
morning. Rain chances increase after 26.00Z as a cold front
approaches the area. /13

&&

.PREV DISCUSSION... /issued 650 PM CST Tue Jan 24 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...VFR conditions will prevail through the entire period.
Southerly winds will increase along with increasing high and mid
level clouds through the day on Wednesday. /13

PREV DISCUSSION... /issued 359 PM CST Tue Jan 24 2017/

NEAR TERM /Now Through Wednesday/...A southerly return flow will
develop overnight on the backside of a surface high pressure
ridge moving east toward the western Atlantic. Nearly zonal flow
aloft will transition to a southwest flow as an upper trough over
the western conus moves east over the Great Plains. An associated
cold front extending from the midwest states to the southwest states
will approach the forecast area late Wednesday afternoon. Low
level moisture will increase overnight, allowing patchy fog to form
across most inland areas late tonight into Wednesday morning. Rain-
free conditions will persist across the entire forecast area through
mid Wednesday afternoon, followed by isolated showers affecting areas
along and west of a Butler AL to Wiggins MS line late in the
afternoon.

Low temperatures tonight will range from 43 to 49 degrees most
inland areas, with lower 50s along the coastal sections and mid 50s
at the beaches. Very warm temperatures will return on Wednesday with
afternoon highs ranging from 73 to 78 degrees. /22

SHORT TERM /Wednesday night Through Friday night/...
Cold front extending from the central Ohio river valley down to the
Gulf Coast continues its eastward trek through the forecast area
overnight Wednesday exiting the area early Thursday morning. With it
bringing in increasing rain chances with some embedded thunderstorms
overnight. The main dynamics with this system is located well into
the Great lakes region. Consequently, the principle source of lift is
anticipated to be cold airmass wedging. Surface high pressure will
slowly build from the west Thursday and Friday. This in addition to
northwesterly winds will limit high temperatures to the mid 50's.
Concurrent clear skies should allow for temperatures overnight
Thursday and Friday to dip into the mid to upper 30's. 17/DJ

LONG TERM /Saturday Through Tuesday/...
A series of dry mid-level trough move over the forecast area Saturday
and Sunday night. This will keep a synoptic status quo of light west
to northwest winds, max temps in the mid 50s, and minimum
temperatures in the mid to low 30s for the weekend. Early next week
following the passage the Sunday night trough expect colder airmass
overhead as high pressure builds during the first half of the week.
17/DJ

MARINE...
A ridge of high pressure over the central Gulf coast moves
off into the western Atlantic through Wednesday while a cold front
approaches from the west. A light onshore flow becomes established
overnight and gradually increases ahead of the approaching front,
then switches to a strong offshore flow Wednesday night as the front
moves through. A Small Craft Advisory may be required for most of
the marine area Wednesday night through early Thursday morning until
the offshore flow subsides. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 24, 3:38 AM CST, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
338 AM CST TUE JAN 24 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-250945-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
338 AM CST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-250945-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
338 AM CST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT WEDNESDAY THROUGH THURSDAY.

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.